Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to resolve side effect occurring from Betnesol used for Eczema?

Hi,
I have been suffering with eczema for last 5 years and receiving treatment from MD, Skin. The disease is not very severe and recurs frequently hence recently my Doctor prescribed Betnesol forte tablet (20 nos) for 10 days. After taking tablet I felt, sleepy, headache and weakness also my increase appetite. Please advise how long it takes side affects to go away.

Is there any long term effect with one course?
Tue, 3 Dec 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Betnesol forte is a steroid and is used to reduce inflammation in a number of different conditions including eczema.

There are potential side effects such as the ones you have experienced: sleep disturbance, altered appetite, weakness

The half life of the drug is between 36 to 54 hours. The half life is the time it takes for the amount of drug in the system to decrease by half.
It is thought that it takes 3 to 4 half lives for a medication to be eliminated completely.

This means that it will take between 108 hours (3 days) to 216 hours (6 days) for it to be completely eliminated.

Treatment of eczema mainly involves avoiding the triggers of your rash, the use of moistorisers to prevent the skin from drying and topical steroid creams.

I hope this helps
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

How safe is medium-strength corticosteroid creme for treating large patches of eczema? I have been using it on and off for 5 years, trying to avoid using it for more than a week at a time. My eczema has gotten a lot worse this past year. Is it safe to use it over a large area of my body and for a longer period of time? I want my skin to clear up, but I don t want to cause other side effects or make things worse.

doctor1 MD

I HAVE ECZEMA WHICH FOR A YEAR OF SO WAS UNDER CONTROL WITH KENOLOG 40 MGS M Q 6 MONTHS AND MOMETASONE OINTMENT GIVEN FOR USE FOR ITCH. LATELY FOR SEVERAL MONTHS NOW VE NOTICE THAT THE SHOT HAD SHORTENED DURATION OF EFFECTIVENESS AND I HAD TO GET IT A SHORTER INTERVAL ( 20 MGS Q3 MONTHS) ANS SO DOES MONOMETHASONE APPLICATION . I WENT BACK TO MY DERM MD AND HE SUGGESTED THAT MY SKIN MAY JUSTY NEED A REBOOTH AND SAID THAT HE WOULD REPLACING THE MONETHESONE WITH KENALOG FOR FEW DAYS AND ALTERNATE WITH MONETHASONE ON THE OTHER WEEK . I HAD ITCHY MOSTLY ON MY AREA OF MY RIGHT AND AND IN MY ABDOMEN ANS SOME IN MY GROIN FOR A WHILE I USED . THERE WAS NEVER ANY DISCUSSION ON MY SHOT SINCE IT WAS JUST IN DEC I GOT A DOSE ANS HE IS CAUTIOUS ON STEROID SHOT BECAUSE IT COST MUCH BAD SIDE EFFECT SUCH AS DM , OBESITY, BONE FRACTURE. AFTER A WEEK OF APPLICATION , I NOTICED MORE AREA OF ITCHY AND MORE REDNESS AND LIKE DEMARCATION LINE WHICH WAS EXCEEDINGLY ITCHINESS TO THE POINT OF OF PAIN . I HAD TO ASK TO BE SEEN EARLIER AND HE TOLD ME I HAD DEVELOPED RINGWORM , A THIS TIME MY EZCEMA HAS STARTED FLARING UP AGAIN BECAUSE OF THE STRESS . THE AREA WAS IN MY ABDOMEN,A PATCH LIKE BOTH MY GROIN AND PERINEUM,AND PARTY OF MY ANAL AREA. I WAS TRULY STRESSED I WAS GIVEN LAMISAL FOR 7 DAYS AND TOLD IT WOULD BE BETTER IN A WEEK AND ALSO RX FPOR KETONAZOLE 2%. THE PILLS WAS DONE BUT THE ITCHY DIDN T SUBSIDE AND THE TUBE WAS DONE IN ONE WEEK . THE PHARMACIST REFUSE TO GIVE ME ANY FURTHER UNTIL THE DERM MD ORDERED ANOTHER RX IF HE WANTS OF ANOTHER TYPE . HE ORDERED THROUGH HIS OFFICE AS HE WAS OUTSIDE IN CONFERENCE AFTER I TOLD THE OFFICE THEM OF MY ORDEAL WITN THE CONTINUED SYMPTOMS I GOT ECONAZOLE , HOWEVER I HAD NOTICED AFTER A DAY THAT THE SITE HAS TURNED MORE DARKER , HAD MORE PAINFUL STING AND I HAVE BEEN WELL FROM THIS FOR ALMOST 2 WEEKS , WAS THIS A WRONG DIAGNOSIS ? I CONTINUE TO BE UNRELIEVE FROM THE SYMPTOMS AND MY EZCEMA HAS BEEN IN FLARE CONDITION IN MY BACLK OF MY NECK BACK AND NOW MY SCALP IS JUSG AS ITCHY AS ALWAYS . I WONDERED IF I AM PSYCHOLOGICALLY REACTING TO THS NOW . I WANT TO ET ANOTHER OPINION AND I BELIEVE I NEEDED A SYSTEMIC INTERVENTION LIKE MY KENOLOG SHOT NOW , THE APPOINTMENT WITH MY MD IS NOT UNTIL JUNE , DERM APPOINTMENTS ARE FAR APART ( I HAVE TRIED TO GET A SECOND OPINION APPOINTMENT ) AND I FEEL I DON T WANT ANOTHER HIT AND MISS TREATMENT

doctor1 MD

I have been suffering from nummular eczema for lasr 7 years. I have taken no. of oral steroids. ihave used various local steorios creams to suppress the lesions . but they occur again once the medication is stopped . the most effective medicine I found is betnesol forte how far it is safe to take? at present iam on the treatment of tricort injection . one injection after every 3week ifound some improvement by that also. however, acne has occuredon my face and chest. how safe it is to continue the tricort treatment/

Recent questions on  Skin rash

doctor1 MD

Hi I have a rash around my belly button and its pierced. I also have a friend that has a rash on his arm and it was not showing as much and still is not but is I think spreading he has some bumps on his face more then normal and I now started getting some bumps/rash on my arm as well.

doctor1 MD

My husband has had a chronic rash on his lower shins for the past two years. It is itchy raised and flaky. It never quite heals despite antibiotic creams and steroid creams. He has a 30 year history of ankylosing spondylitis. We would like to know what it is. A dermatologist misdiagnosed him with follicultis

doctor1 MD

my newly adopted daughter of 10mths has giardia and shigella. In the last 6 days she has developed the worst diaper rash. It is bleeding with open little wounds. No creams are working either antifungal, steroid or anti bacterial. Do you think the bowel infections could be the cause?

doctor1 MD

my son has developed spots on his legs and face we took him out to play in the snow had two layers of shirt and pants on him and when we came in and took his pants off he had just red spots all over his legs he has had them for several days now and they seem to get darker when he gets hot and usually midday at night they do not look as bad almost as if they are going away then the next day the same thing happpens about midday they start to look worse is this heat rash of some sort ?

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?